Alert archive / Louisiana / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Oct 22, 2007, 11:30 AM CDT for Lafourche Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2007, 11:30 AM CDT (16:30 UTC)
- Expired
- Oct 22, 2007, 1:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Lafourche Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 595 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 221634
FFWLIX
LAC057-221830-
/O.NEW.KLIX.FF.W.0001.071022T1630Z-071022T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1130 AM CDT MON OCT 22 2007
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...LAROSE...GALLIANO...CUT OFF...
* UNTIL 130 PM CDT
* AT 1128 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
FROM THUNDERSTORMS OVER THE WARNED AREA MAINLY BETWEEN LOCKPORT AND
GOLDEN MEADOW. FLOODING OF HOMES AND LOW VEHICLES IN LOW LYING
AREAS ALONG HIGHWAY 1 AND BAYOU LAFOURCHE CAN BE EXPECTED.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 130 PM. RADAR INDICATES ANOTHER BAND OF RAINFALL
APPROACHING THE WARNED AREA FROM TERREBONNE PARISH.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 2923 9024 2940 9040 2941 9040 2952 9054
2953 9053 2953 9055 2963 9064 2975 9049
2935 9008
TIME...MOT...LOC 1630Z 228DEG 0KT 2962 9050 2936 9023
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 11:07 AM CDT, 23 minutes earlier.
Area forecast discussion, Oct 22, 11:07 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1107 AM CDT MON OCT 22 2007
.UPDATE...
DO NOT INTEND TO UPDATE ZONES AT THIS TIME. THE GREATER GIST OF
THE FORECAST PACKAGE IS INTACT AND TEMPERATURES MAY STILL HAVE A
CHANCE TO REACH 80 WITH BREAKS IN THE RAINFALL...PARTICULARLY IN
AREAS WHERE RAINFALL HAS NOT BEEN SO PRONOUNCED. RAINFALL TOTALS
ARE COMING IN THE 2 TO 3 INCH RANGE THUSFAR THIS MORNING. WILL
MAINTAIN THE FLOOD WATCH AND EXPANDED TO INCLUDE THE SOUTHWEST
MISSISSIPPI COUNTIES TO BLEND BETTER WITH JACKSON FLOOD WATCH.
COLD FRONT JUST REACH THE SABINE RIVER AND WILL LIKELY BE SLOW
MOVING THROUGHOUT THE DAY AS UPPER LEVEL SUPPORT BEGINS TO CUT-OFF
AND UNDERGO OCCLUSION. ALL MODELS APPEAR TO GET THE FRONT THROUGH
THE FORECAST AREA BEFORE FRONT BECOMES SLUGGISH AND STALLS EAST OF
MISSISSIPPI COAST. WILL CONTINUE WITH THIS THINKING AT THIS TIME
AND HOPE THE CUT-OFF STAYS JUST PROGRESSIVE ENOUGH TO NUDGE THE
SURFACE FRONT EASTWARD. THE HEAVIEST RAINS SHOULD SHUNT EASTWARD
TONIGHT DESPITE THE ACTUAL FRONTAL MOVEMENT. WILL ALSO MAINTAIN
THE SLIGHT RISK SEVERE FOR THE FORECAST AREA AS DAYTIME HEATING
DESTABILIZES THE AIRMASS IN ADVANCE OF THE FRONT. NO REAL SOLID
STRUCTURES HAVE BEEN NOTED THROUGHOUT THE MORNING BUT THE LATEST
LOOK AT KLIX SRM PRODUCTS ARE STARTING TO SHOW SOME SHEAR FEATURES
AND VAD WIND PROFILE SHOWS GOOD TURNING IN THE LOW LEVELS WITH
DECENT HELICITY CONDUCIVE OF SHORT WEAK SPIN-UPS.
&&
.AVIATION...
IFR CEILINGS AND VISIBILITY IN RAIN AREAS...OCCASIOANLLY REDUCED
TO LIFR CONDITIONS AT KMSY...KNEW...KGPT. MVFR CONDITIONS AT KBTR
AND KMCB WILL LIKELY DETERIORATE LATER THIS AFTERNOON AND EVENING
AS FRONT APPROACHES. WIDESPREAD MVF CEILINGS POST-FRONTAL.
&&
.PREV DISCUSSION... /ISSUED 350 AM CDT MON OCT 22 2007/
DISCUSSION...
EARLY THIS MORNING THERE WAS A DEVELOPING LOW PRESSURE CENTER OVER
MISSOURI ALONG A COLD FRONT EXTENDING INTO CENTRAL TEXAS. A DEEP
UPPER TROUGH STRETCHED FROM THE NORTHERN PLAINS TOWARD NEW MEXICO.
THIS SYSTEM WILL CONTINUE TO DEVELOP TODAY...WITH A WARM FRONT
AND EXTENSIVE MOISTURE PUSHING NORTHWARD ACROSS OUR PCWA THIS
MORNING. THE PRECIP WATER ON THE 00Z LIX SOUNDING WAS 2.01
INCHES...AND THE MODELS SHOW VALUES GOING UP TO 2.4 TO 2.5 INCHES
THIS AFTERNOON. THIS WILL LEAD TO WIDESPREAD CONVECTION ACROSS THE
AREA TODAY INTO TONIGHT. THERE REMAINS SOME DIFFERENCE IN THE
MODELS WITH THE PROGRESSION OF THE SYSTEM...ALTHOUGH THE
GFS...NAM...AND ECMWF ALL CUT OFF A LOW IN THE SOUTHERN PLAINS.
THE GFS AND ECMWF SHOW THE UPPER LOW DEEPENING AND LINGERING
AROUND THE ARKLATEX AREA THROUGH THURSDAY BEFORE EJECTING TO THE
NORTHEAST. THE NAM RETROGRADES THE LOW INTO WEST TEXAS THROUGH
THURSDAY MORNING. WE WILL GO MORE TOWARD THE GFS/ECMWF SOLUTION.
THIS WILL LEAD TO THE SURFACE FRONT PUSHING THROUGH THE AREA
MONDAY NIGHT. AHEAD OF THE FRONT TIDES ARE EXPECTED TO REMAIN
ABOVE NORMAL ALONG THE MISSISSIPPI AND SOUTHEAST LOUISIANA
COASTS...INCLUDING THE TIDAL LAKES. WE WILL KEEP SOME LINGERING
CLOUDS IN THE AREA THROUGH THURSDAY BECAUSE OF THE UPPER LOW
REMAINING IN THE AREA. TEMPS ALSO WILL DROP SIGNIFICANTLY BEHIND
THE FRONT...WITH LOWS INTO THE 40S ACROSS MUCH OF MISSISSIPPI AND
EAST-CENTRAL LOUISIANA TUESDAY AND WEDNESDAY NIGHTS. 25
AVIATION...
A STRONG AREA OF LOW PRESSURE DEVELOPING OVER THE SOUTHERN PLAINS
WILL DRIVE A WARM FRONT THROUGH THE REGION EARLY THIS MORNING...AND
THEN DRIVE A COLD FRONT THROUGH LOUISIANA AND MISSISSIPPI THIS
AFTERNOON INTO TONIGHT. DUE TO THESE SYSTEMS...PREVAILING IFR
CEILINGS ARE EXPECTED FOR ALL TAF SITES THROUGH TONIGHT. IN ADVANCE
OF THE FRONT...A LINE OF THUNDERSTORMS MAY DEVELOP LATE THIS MORNING
INTO THIS EVENING. A BRIEF PERIOD OF LIFR CEILINGS AND VISIBILITIES
WILL BE POSSIBLE IN THE VICINITY OF THESE THUNDERSTORMS. WINDS WILL
REMAIN STRONG THROUGH THE DAY...WITH PREVAILING WINDS OF 10 TO 15
KNOTS SHIFTING FROM THE SOUTHEAST TO THE SOUTHWEST TODAY...AND THEN
THE NORTHWEST OVERNIGHT. HOWEVER...GUSTS COULD EXCEED 25 KNOTS AT
TIMES...ESPECIALLY NEAR ANY THUNDERSTORM ACTIVITY THAT DEVELOPS. 32
MARINE...
A STRONG PRESSURE GRADIENT BETWEEN A DEEPENING AREA OF LOW PRESSURE
THE SOUTHERN PLAINS...AND A PERSISTENT RIDGE OF HIGH PRESSURE OVER
THE SOUTHEAST WILL CONTINUE TO BRING SMALL CRAFT ADVISORY CONDITIONS
TO THE COASTAL WATERS THROUGH TONIGHT. SOUTHERLY WINDS OF 20 TO 25
KNOTS WITH LOCALLY HIGHER GUSTS TO 30 KNOTS CAN BE EXPECTED THROUGH
THE DAY ACROSS THE COASTAL WATERS. SEAS WILL RESPOND TO THESE WINDS
AND RUN BETWEEN 7 AND 9 FEET ACROSS THE FORECAST AREA.
TONIGHT...WINDS WILL SHIFT TO THE NORTHWEST AS A COLD FRONT MOVES
THROUGH THE COASTAL WATERS. WINDS WILL REMAIN STRONG AT 20 TO 25
KNOTS AND SEAS WILL REMAIN HIGH BETWEEN 7 AND 9 FEET...AS A COOLER
AND DRIER AIRMASS MOVES OVER THE WARM WATERS OFFSHORE. OVER THE
TIDAL LAKES EXERCISE CAUTION CONDITIONS ARE EXPECTED TODAY AND
TONIGHT WITH WINDS RUNNING BETWEEN 15 AND 20 KNOTS AND SHIFTING FROM
THE SOUTH TO THE NORTHWEST AROUND MIDNIGHT. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 80 56 59 47 / 100 80 50 20
BTR 81 56 61 48 / 100 80 40 10
MSY 82 59 65 55 / 100 90 50 20
GPT 81 60 65 50 / 100 90 60 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ034>040-046>050-
056>070.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR GMZ550-555-570-
575.
MS...FLOOD WATCH THROUGH TUESDAY MORNING FOR MSZ068>071-077-080>082.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR GMZ555-570-575.
&&
24Hazardous weather outlook, Oct 22, 11:15 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1115 AM CDT MON OCT 22 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-230500- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1115 AM CDT MON OCT 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR THE ENTIRE OUTLOOK AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. FLOODING RAINS WILL BE THE PRIMARY CONCERN TODAY. WEAK SHORT-LIVED TORNADOES MAY DEVELOP AS THE AIRMASS CONTINUES TO DESTABILIZE IN ADVANCE OF AN APPROACHING COLD FRONT. THE SEVERE WEATHER AND HEAVY RAINFALL THREAT WILL END WITH THE FRONTAL PASSAGE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME RIVER AND STREAM FLOODING MAY RESULT IN THE UPCOMING DAYS DUE TO EXCESSIVE RUNOFF. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE COASTAL WATERS AND TIDAL LAKES DUE TO STRONG NORTH WINDS AND BUILDING SEAS AFTER THE FRONT MOVES THROUGH...PERSISTING INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT AGENCIES ARE ENCOURAGED TO NOTIFY THE NATIONAL WEATHER SERVICE WITH ANY REPORTS OF FLOODING OR SEVERE WEATHER. A FEW SEVERE THUNDERSTORM OR TORNADO WARNINGS MAY BE ISSUED THIS AFTERNOON AND EVENING IF ROTATING STORMS ARE INDICATED WITHIN THE LARGE RAIN AREA. 24
In the hours before
Special weather statement, Oct 22, 5:39 AM CDT, 5 hours 51 minutes before
LAZ063-064-069-070-221145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 539 AM CDT MON OCT 22 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS OVER PLAQUEMINES PARISH... AT 535 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS NEAR BELLE CHASSE...OR ABOUT 3 MILES EAST OF MYRTLE GROVE....MOVING NORTH AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... VIOLET AT 615 AM. YSCLOSKEY AT 630 AM. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 32
Special weather statement, Oct 22, 10:16 AM CDT, 1 hour 14 minutes before
LAZ040-MSZ077-080-081-221615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1016 AM CDT MON OCT 22 2007 ...THUNDERSTORM WITH HEAVY RAIN MOVING INTO THE AREA... AT 1014 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF MAINLY RAINSHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAINFALL...ALONG A LINE EXTENDING FROM SLIDELL TO BAY ST. LOUIS...MOVING NORTH AT 15 MPH. THIS WILL IMPACT TRAVEL ON I-10 ACROSS THE MISSISSIPPI COASTAL COUNTIES...I-12 NEAR SLIDELL AND I-59 FROM SLIDELL INTO PEARL RIVER COUNTY. THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...PICAYUNE AT 1100 AM...BUSH AND MCNEIL AT 1115 AM... EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. A FLOOD WATCH IS IN EFFECT FOR TODAY. MOTORISTS ARE URGED TO SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION SAFELY. POSTPONE ANY UNNECESSARY TRAVEL UNTIL CONDITIONS IMPROVE. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 2:01 AM CDT | Special Marine Warning | LIX | 89 min | |
| Oct 22, 4:42 AM CDT | Special Marine Warning | LIX | 93 min | |
| Oct 22, 12:10 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Saint Charles | 2 hr |
| Oct 22, 12:41 PM CDT | Special Marine Warning | LIX | 34 min | |
| Oct 22, 1:54 PM CDT | Special Marine Warning | LIX | 96 min | |
| Oct 22, 2:13 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana | 47 min |
| Oct 22, 3:31 PM CDT | Special Marine Warning | LIX | 89 min | |
| Oct 22, 4:40 PM CDT | Flash Flood Warning | LIX | Saint Charles | 2 hr |
| Oct 22, 4:47 PM CDT | Special Marine Warning | LIX | 43 min | |
| Oct 22, 5:03 PM CDT | Special Marine Warning | LIX | 57 min | |
| Oct 22, 5:04 PM CDT | Special Marine Warning | LIX | 26 min | |
| Oct 22, 5:43 PM CDT | Flash Flood Warning | LIX | Saint Tammany, Washington | 3 hr |
| Oct 22, 5:57 PM CDT | Special Marine Warning | LIX | 48 min | |
| Oct 22, 6:05 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Oct 22, 6:52 PM CDT | Flash Flood Warning | LIX | Saint Charles | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.